Alert archive / Connecticut / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 49, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 14, 1999, 6:05 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 1999, 6:05 PM EDT (22:05 UTC)
- Expired
- Aug 14, 1999, 7:00 PM EDT
- In force
- 55 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KOKX 142208 RRA SVRNYC CTC001-142300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 605 PM EDT SAT AUG 14 1999 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FAIRFIELD COUNTY IN CONNECTICUT THIS INCLUDES THE CITIES OF...DANBURY...TRUMBULL * UNTIL 700 PM EDT * AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF DANBURY...OR ABOUT 4 MILES EAST OF MAHOPAC...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF RIDGEFIELD AT 630 PM EDT OVER DANBURY AT 635 PM EDT OVER BETHEL AT 645 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. .END/STALKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:30 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 14, 2:30 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 230 PM EDT SAT AUG 14 1999 NGM ONLY GUIDANCE PLUS AFOS PROBLEMS. COLD FRONT OVER WESTERN PENNSYLVANIA WILL REACH THE COAST LATE TONIGHT AND MOVE SLOWLY EAST OF THE AREA ON SUNDAY. SHOWERS AND TSTMS SHOULD MOVE ACROSS THE AREA THIS EVENING AND TONIGHT AND LINGER ON SUNDAY AS THE FRONT WILL BE SLOW TO CLEAR THE AREA. SOME SEVERE TSTMS ARE POSSIBLE INTO EARLY TONIGHT WITH STRONG WINDS AND HAIL. DRIER AIR WILL MOVE IN SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. TEMPERATURES WILL BE CLOSE TO SEASONAL LEVELS OVER THE NEXT FEW DAYS. WILL KEEP SCA IN EFFECT AS WINDS WILL CONTINUE RATHER STRONG THIS EVENING. .NYC/OKX...SCA ALL WTRS...ANZ330-335-338-350-353-355. SEVERE TSTM WATCH IN EFFECT FOR NEW JERSEY ZONES 2>6-11...NEW YORK ZONES 72>77.
In the hours before
Local storm report, Aug 14, 4:07 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
407 PM EDT SAT AUG 14 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0337 PM MONTGOMERY NY WIND DAMAGE
08/14/99 ORANGE WIND DAMAGE - TREES DOWNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:29 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 61 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.